MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered within range at the time of the event.No instrument errors occurred at the time of the event and there were no other reports of other discordant patient results.Siemens reviewed the system settings and found that the sample tube type was set for standard sample tube.The customer used a bd 1.8 ml blood collection tube for the affected patient sample.According to the sysmex cs-5100 instructions for use (ifu) section 1.4.9, usable sample tubes, the bd 1.8 ml tube cannot be used with the standard sample tube setting and in micro-sample mode, as all sample tubes must have an inner diameter larger than 9.4 mm.The inner diameter of the bd 1.8 ml tube is less than 8 mm.The cause of the discordant prothrombin time (pt) and prothrombin time international normalized ratio (inr) results cannot be determined.The use of bd 1.8 ml blood collection tube, as well as pre-analytical issues during collection such as incomplete sample mixing immediately after blood collection, cannot be ruled out as possible causes.Variances in reagent sensitivity and other interferences also cannot be ruled out.The cause of the discordant, falsely elevated pt and inr results is unknown.The reagent is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2020-00028 was filed for the discordant pt and inr results obtained on (b)(6) 2020.
 
Event or Problem Description
Discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) results were obtained on a patient sample on a sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent.The sample had previously been run for pt and inr on an alternate sysmex cs-5100 system (serial number: (b)(4)) using dade innovin reagent which generated a "no coagulation" error and no numeric results.The discordant, falsely elevated pt and inr results were reported to the physician(s) and were questioned.The patient was sent to an alternate hospital to be redrawn and retested for inr.The new sample was run for inr on a non-siemens analyzer, resulting lower.This result was considered correct.The original sample was sent to the alternate hospital and was run for inr on a non-siemens analyzer, resulting lower.This result was also considered correct.The next day, the original sample was retested for pt and inr at the customer's site.The pt and inr both recovered falsely elevated.These discordant results were not reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely elevated prothrombin time (pt) and prothrombin time international normalized ratio (inr) results.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10148367
Report Number9610806-2020-00027
Device Sequence Number1800768
Product Code GJS
UDI-Device Identifier00842768003783
UDI-Public00842768003783
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberDADE INNOVIN
Device Catalogue Number10445704
Device Lot Number549753
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR